Jump to content

Recommended Posts

I saw my neurologist yesterday. We talked about fatigue. He said he read an article about Provigil helping POTS. He said I may get tachycardia and palpations. May have increased anxiety. It's supposed to give you more energy.

I searched the old posts and didn't see many posts.

Thanks for your input.

Dawn

Link to post
Share on other sites

I tried it for a few weeks awhile back. It does give you more energy but for me I still had all the nausea and dizziness so couldn't function while on it anyways. So all it did for me was keep me from sleeping. Fatigue has never been a major symptom for me, it's more my other symptoms that keep me from functioning but I supppose it could help you if you are very fatigued.

Good luck!

~Elle

Link to post
Share on other sites

It really helped with my fatigue, and it made me feel really chipper. But it also made me more talkative and more likely to speak before I thought, so I quit taking it.

It might make you feel more energetic in the short run, but it supposedly generates nitric oxide, which theoretically could make some problems related to chronic fatigue and fibromyalgia worse.

http://www.dfwcfids.org/medical/cheney/heart04.part2b.htm

Link to post
Share on other sites

My daughter took it for 3 days and each day she took it she had chest pain and shortness of breath. It made her heart race and she ended up fainting each day she took it.

It is a stimulent, so if you are sensitive to drugs that increase your heart rate, proceed with caution.

Good luck

Brenda

Link to post
Share on other sites

Dawn,

Bummer that it didn't come up more in a search! I remember for a while (a few years ago) it seemed to be one of the drugs Dr. Grubb was prescribing a LOT for the fatigue issues.

I tried it and was actually in a study to see if it worked for CFS patients. I didn't really have success with it....BUT your doctor was right that it is often used for the fatigue issue and I do know it has been helpful to others on this board.

You have a lot of options if Provigil doesn't work for you. A lot of folks take the drugs often used to treat ADHD (like Concerta, etc) with success.

Best!

Emily

P.S. If I don't just write this NOW I never will! I have been meaning to email you but I'll just write it here (then others can hear how talented your family is too! :)

Anyways, the quilts that you and your family made for the auction? I got the purple butterfly one. It is GORGEOUS. Since getting it I have gotten several compliments on it. Our cleaning person was so into it and how well made it was, how pretty it was, etc. It matches our living room perfectly, which is themed completely around a quilt my grandmother made in her quilting group. Also, I'm all about butterflies! Thank you for working so hard on those and contributing to the auction with such generosity. I can't imagine how long each of those took to make--just choosing matching fabrics seems exhausting! :)

Link to post
Share on other sites

Hello,

I tried Provigil a few years ago. I didn't have any funny side effects or anything. I did feel like I had had 1 pot of coffee too much though! :) Personally, I didn't stay on it because I didn't appreciate the feeling.

My brother has been on it for CFS and it has really helped his fatigue.

Hope it helps!

Lisa

Link to post
Share on other sites

I live the Provigil dream every day. I take 100 mg (half pill- just due to cost) and I love it. I tried to not take it on weekends as sort of a stimulant holiday- but went back because the difference was so profound. It has made a huge difference in my ability to work. For me- it has been a great drug!

Link to post
Share on other sites

I took it for awhile. it didn't really help me and gave me headaches, not bad ones, just naggy ones. I probably would have done better upping the dose, but didn't want to up the headaches too.....

The good thing about it, is, it's not addictive at all...they use it a lot for narcolepsy now as opposed to ritalin. It doesn't have the peaks and valleys that other stimulants do.

Good luck sweetie...morgan

Link to post
Share on other sites
  • 1 month later...

Provigil has been an answered prayer for me. This like many other drugs gave me side effects at first, but after a couple weeks those went away. I also deal with anxiety from time to time and heart palipatations (MVP) and havent noticed any increase in issues there w/ provigil. I take 100mg daily (soon as i wake up).

I'm also trying concerta - 27mg dose -doesnt do nearly what 100mg of provigil does.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...